MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, SLOTTED 28/51; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, SLOTTED 28/51; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75000666
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the instrument broke while trialing intraoperatively.No backup was available but the procedure could be successfully completed with the same device.Therefore, no time was added to the procedure.
 
Additional Manufacturer Narrative
It was reported that a polarcup trial insert, slotted 28/51 (art.No.75000666 / batch no.Unknown) was found broken while trialing intraoperatively.No backup was available but the procedure could be successfully completed with the same device.Therefore, no time was added to the procedure.The device, used in treatment, was not returned for investigation.Hence the product evaluation could not confirm the reported failure mode.The review of the batch record and the complaint history review could not be performed since the batch number of the complaint device is unknown.Based on the conducted investigation, the root cause could not be determined conclusively.In case additional information will become available, the investigation will be reopened.No further actions are deemed necessary.Smith+nephew will continue to monitor for similar issues.

Brand Name
POLARCUP TRIAL INSERT, SLOTTED 28/51
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9808772
Report Number9613369-2020-00052
Device Sequence Number19027081
Product Code LPH
UDI-Device Identifier07611996116809
UDI-Public07611996116809
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number75000666
Device Catalogue Number75000666
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer04/06/2020
03/17/2021
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/13/2020
03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1